in october 2015 i began to take escitalopram for severe social anxiety and depersonalisation. within a month i felt immeadiete relief and was living a normal life, until in january 2016 i was feeling some social anxiett again and return of depression so i increased my dosage to 20mg. ive been on 20mg for about two months now and my depersonalisation and depression symptoms have not been relieved. because of this i attempted to swtich to zoloft by weaning lexapro back to 10 mg and when i made the switch i had a sever anxiety attack and had to get back onto lexapro. ive been back on the 20 mg for 3 days now i constantly have racing thoughts and intrusive suicidal depressive oness. this is really hard to deal with, should i wait out these symtoms for one more month? in total ive been taking escitalopram for almost 6 months.
Lexapro can have withdrawal symptoms. You were also switching to the Zoloft that could take 4-6 weeks to reach a therapeutic level. You could have been having withdrawal symptoms from the Lexapro and start up symptoms from the Zoloft. Some of the antidepressants can make your symptoms worst before better, usually the first couple of weeks. It can be a tuff ride when you wean off one to start another. Best to talk to your doctor about your symptoms as soon as you can.
Hope things improve for you soon :)
So did you introduce the Zoloft while you cut the Lexapro down or just stop it and start the Lexapro? If you want off the Lexapro you can do 15mg's for 7 days then 10mg for 7 and 5 for 7 but start with 25mg zoloft when you get to 5mgs of Lexapro. If you are having suicidal thoughts please contact a Psychiatrist and they may start Lithium because its known to stop those thoughts. Klonopin or Valium might help the SSRI switch, but if its not helping you I wouldn’t take it
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2011 • 8 answers
Posted 2 Jan 2015 • 3 answers
Posted 7 Feb 2015 • 2 answers
Posted 20 Jun 2016 • 0 answers
Posted 20 Oct 2016 • 2 answers